MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140306
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg (b)(6).Complaint conclusion: as reported by the field, during emergent coil embolization of a ruptured aneurysm at the renal artery, a 3mm x 6cm micrusframe14 coil (mfr140306, l16959) was used but the sheath got damaged.It was replaced with another same sized coil (same catalog number) and the procedure was completed.Additional information was received indicating that the complaint coil was used but it got stuck and the sheath got damaged.An unspecified concomitant microcatheter (inner 0.017 inches) was used.There was no blood flow restriction/reduction as a result of the event.The customer states there is no additional information available.A non-sterile unit micrusframe14 3mm x 6cm was received inside of a pouch.The device was visually inspected, and it was found that the introducer has a twisted condition, no other damages or anomalies were observed during the visual inspection.The embolic coil was inspected under a microscope and it was found stretched with dry blood residues on it.The functional test could not be performed due to the stretch condition noted on the embolic coil, and the twisted condition noted on the introducer.A manufacturing record evaluation (mre) was performed for the finished device l16959 number, and no non-conformances related to the reported complaint condition were identified.The reported customer complaint ¿coil introducer ¿ damaged¿ was confirmed.During the visual analysis of the device, it was noted that the introducer has a twisted condition.This condition is related to the customer¿s complaint regarding coil introducer damaged.Procedural and other factors may contribute to the finding; however, this cannot conclusively determine.A microscopic test was performed, and it was found that the embolic coil is stretch with dry blood residues on it.This condition could be related to the customer¿s complaint regarding an impeded condition.Procedural and other factors may contribute to the finding; however, this cannot conclusively determine.Based on the findings during the microscopic analysis, the customer¿s complaint was confirmed.Neither the device history record review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.It should be noted that product failure is multifactorial.The instructions for use do contain the following caution: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during emergent coil embolization of a ruptured aneurysm at the renal artery, a 3mm x 6cm micrusframe14 coil (mfr140306, l16959) was used but the sheath got damaged.It was replaced with another same sized coil (same catalog number) and the procedure was completed.Additional information was received indicating that the complaint coil was used but it got stuck and the sheath got damaged.An unspecified concomitant microcatheter (inner 0.017 inches) was used.There was no blood flow restriction/reduction as a result of the event.The customer states there is no additional information available.Based on the analysis of the device received, the embolic coil was noted as being stretched.

Brand Name
MICRUSFRAME14 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11620040
Report Number3008114965-2021-00140
Device Sequence Number3920086
Product Code KRD
UDI-Device Identifier10886704077961
UDI-Public10886704077961
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberMFR140306
Device Catalogue NumberMFR140306
Device Lot NumberL16959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER (INNER 0.017 INCHES)